Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: parnate may_b

Posted by Elizabeth on July 30, 2001, at 12:20:17

In reply to re parnate, posted by may_b on July 29, 2001, at 15:20:28

> Hi Elizabeth

Hiya.

> Ever heard of a paradoxical slowing down on Parnate? I am in my first week at 10 mg and feeling unbelievably tired, a bit weak and anhedonic. Getting feedback that I am "subdued" and "slowed down".

Sure. Some people do get groggy on Parnate. It might be due to central activation of NE autoreceptors and/or the orthostatic hypotension that is common with MAOIs. I'm not sure what to suggest. Some people can use stimulants with MAOIs. Provigil is probably safer than amphetamines or Ritalin. If the problem turns out to be related to (low) blood pressure, eating salt tablets and making sure you stay hydrated can help. There's also a steroid (fludrocortisone, brand name Florinef) that can be used for orthostatic hypotension if necessary.

I hope this is at least somewhat helpful. Try to get in touch with the doctor who prescribed the Parnate so you can figure out what to do.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010725/msgs/72521.html